Alert archive / Virginia / Tornado Warnings in 2014

Tornado Warning 31, NWS Wakefield, VA

July 24, 2014Amelia County, Chesterfield County, Powhatan County, Virginia

NWS Wakefield, VA issued this tornado warning at Jul 24, 2014, 4:02 PM EDT for Amelia County, Chesterfield County, Powhatan County, Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2014, 4:02 PM EDT (20:02 UTC)
Expired
Jul 24, 2014, 4:30 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Amelia County, VA, Chesterfield County, VA, Powhatan County, VA

The radar

The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:14 PM EDTTSTM WND DMGLodore, VATREE DOWN ACROSS GENITO ROAD
Jul 24, 4:25 PM EDTTSTM WND DMG2 Nnw Fieldstown, VATREE DOWN ON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WFUS51 KAKQ 242002
TORAKQ
VAC007-041-145-242030-
/O.NEW.KAKQ.TO.W.0031.140724T2002Z-140724T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL AMELIA COUNTY IN CENTRAL VIRGINIA...
  WESTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN POWHATAN COUNTY IN CENTRAL VIRGINIA...

* UNTIL 430 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES EAST OF MORVEN...
  OR 6 MILES NORTH OF AMELIA COURTHOUSE...AND MOVING EAST AT 30 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  CHULA AROUND 410 PM EDT.
  MOSELEY AROUND 425 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE WINTERHAM...
GENITO...PILKINTON...CLAYVILLE...SKINQUARTER AND WINTERPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3750 7764 3728 7774 3740 7808 3753 7800
TIME...MOT...LOC 2003Z 279DEG 25KT 3742 7797

$$

JM
2 follow-up statements
243 
WWUS51 KAKQ 242015
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT THU JUL 24 2014

VAC007-041-145-242030-
/O.CON.KAKQ.TO.W.0031.000000T0000Z-140724T2030Z/
POWHATAN VA-CHESTERFIELD VA-AMELIA VA-
415 PM EDT THU JUL 24 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL AMELIA...WESTERN
CHESTERFIELD AND SOUTH CENTRAL POWHATAN COUNTIES UNTIL 430 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR CHULA...OR 5 MILES
NORTHEAST OF AMELIA COURTHOUSE...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  MOSELEY AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE PILKINTON...
CLAYVILLE...SKINQUARTER AND WINTERPOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3748 7790 3745 7766 3728 7774 3736 7798
TIME...MOT...LOC 2015Z 279DEG 25KT 3739 7790

$$

JM
187 
WWUS51 KAKQ 242029
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT THU JUL 24 2014

VAC007-041-145-242039-
/O.EXP.KAKQ.TO.W.0031.000000T0000Z-140724T2030Z/
POWHATAN VA-CHESTERFIELD VA-AMELIA VA-
429 PM EDT THU JUL 24 2014

...THE TORNADO WARNING FOR CENTRAL AMELIA...WESTERN CHESTERFIELD AND
SOUTH CENTRAL POWHATAN COUNTIES WILL EXPIRE AT 430 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...LARGE 
HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3748 7790 3745 7766 3728 7774 3736 7798
TIME...MOT...LOC 2029Z 279DEG 25KT 3737 7778

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 24, 3:22 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 24, 3:22 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT THU JUL 24 2014

.SYNOPSIS...
A FRONTAL BOUNDARY SLOWLY DISSIPATES ACROSS NORTH CAROLINA
TONIGHT THROUGH FRIDAY. HIGH PRESSURE BUILDS NORTH OF THE AREA
FRIDAY AND SATURDAY. A COLD FRONT APPROACHES FROM THE NORTHWEST
MONDAY THEN CROSSES THE AREA TUESDAY.

&&

.NEAR TERM /TONIGHT/...
PRELIMINARY DATA FROM STORM SURVEY TEAM INDICATES BOTH TORNADIC
AND STRAIGHT LINE WIND / HAIL DAMAGE. STATEMENT TO BE ISSUED WHEN
SURVEY IS COMPLETED.

CURRENT MSAS SHOWING FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN VA
WITH WEAK IMPULSE MOVING NE ALONG IT. FIRST IMPULSE (WHICH PRODUCED
THIS MORNINGS CONVECTION) NOW OFFSHORE WITH SCNDRY IMPULSE TO BE
THE TRIGGER FOR THE NEXT ROUND OF CONVECTION LATE THIS AFTRN AND
EVENING AS BNDRY STALLS IVOF VA/NC BORDER. SHORT RANGE MODELS MOVE
THIS CONVECTION SE ACROSS THE RGN THRU THE EVENING HOURS THEN TAKES
MOST PCPN SOUTH INTO NC AFTER MIDNIGHT. GIVEN THE DEVELOPMENT OVER
THE PAST HOUR AND ADDNTL CONVECTION DVLPNG ALONG OUTFLOW BNDRYS...
WENT WITH LIKELY POPS THRU 00Z FOR AREAS WEST OF THE CHESAPEAKE
BAY...CHC POPS ELSEWHERE. KEPT CHC POPS GOING ACROSS SERN VA/NE NC
AFTER MIDNIGHT AS BNDRY WILL BE SLOW TO DRIFT SOUTH THRU 12Z
FRIDAY. WEAK FLOW WILL ALLOW FOR SLIGHTLY COOLER AND DRYER AIR TO
FILTER INTO THE NORTHERN HALF OF FA AFTER MIDNIGHT. LOWS IN THE
60S EXCEPT NR 70 SERN BEACH AREAS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MODELS WASH OUT BNDRY ACROSS THE CAROLINAS FRIDAY AS UPR TROF AXIS
PUSHES EAST. TSCTNS SHOW JUST ENUF MOISTURE/INSTAB FOR SLGHT CHC
POPS ACROSS NE NC CNTYS FRIDAY AFTRN. OTW...DRY WITH BELOW NORMAL
TMPS. HIGHS L-M80S.

HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH FRI NIGHT AND
EARLY SATURDAY WITH RELATIVELY WEAK CAA. MODELS DIFFER A BIT WRT
MOISTURE RETURNING ACROSS THE PIEDMONT SAT. GIVEN THE MIDLEVEL
CAP SEEN IN SNDGS...KEPT FCST DRY BUT KEPT POPS BLO 15% SAT. HEAT
AND HUMIDITY BEGIN TO RETURN AS H85 TMPS RISE. HIGHS SAT U80S-L90S.
LOWS SAT NIGHT 70-75.

NEXT FRNT APPRCHS FROM THE NW LATE SUNDAY. DRY THRU 18Z WITH CHC
POPS DRNG THE AFTRN/EVENING HRS (20% SERN AREAS TO 40% NWRN CNTYS).
HIGHS U80S-L90S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT ABOUT PUSHING A COLD
FRONT THROUGH THE LOCAL AREA ON MONDAY AS A RATHER ANOMALOUS UPPER
LOW DIGS INTO SERN CANADA AND THE EASTERN U.S. THE FRONT WILL BE
DRIVEN AS FAR SOUTH AS THE GULF COAST BY EARLY WEDNESDAY AS A BROAD
AREA OF HIGH PRESSURE EXPANDS FROM THE HIGH PLAINS TO THE EASTERN
SEABOARD. THE GOOD NEWS IS SOME MUCH NEEDED RAIN IS EXPECTED
ALONG/AHEAD OF THE COLD FRONT SUNDAY NIGHT INTO MONDAY. THE EVEN
BETTER NEWS IS A COMFORTABLE AIRMASS WILL FOLLOW THE FRONT INTO THE
LOCAL AREA FROM TUESDAY INTO AT LEAST NEXT THURSDAY. AFTER A RATHER
WARM DAY ON MONDAY (HIGHS IN THE UPPER 80S TO LOW 90S)...COOLER AND
LESS HUMID CONDITIONS ARRIVE TUESDAY-THURSDAY WITH HIGHS IN THE
LOW/MID 80S. LOW SUNDAY NIGHT IN THE UPR 60S TO MID 70S...COOLING
INTO THE UPR 50S TO MID 60S TUESDAY NIGHT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
STATIONARY BOUNDARY DRAPED ACROSS SE VA AND CONTINUING WESTWARD.
THIS BOUNDARY WILL BE THE FOCUS FOR REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. COVERAGE OF PRECIP IS BEGINNING TO
INCREASE AND A BETTER PICTURE OF TIMING AND IMPACTS FROM PRECIP AT
THE TAF SITES WILL CONTINUE TO UNFOLD THIS AFTERNOON.

THE FRONTAL BOUNDARY SLOWLY PUSHES SE OVERNIGHT CONTINUING A
CHANCE FOR SHOWERS. CLEARING WILL TAKE PLACE ON FRIDAY WITH VFR
CONDITIONS EXPECTED THROUGH SATURDAY.

NOTE: OBSERVATIONS FROM KSBY ARE NOT READILY AVAILABLE DUE TO A
COMMUNICATIONS PROBLEM. RETURN TO SERVICE IS UNKNOWN AT THIS TIME.
HOWEVER...CURRENT INFORMATION MAY BE OBTAINED BY CALLING INTO THE
ASOS SITE DIRECTLY. AMD NOT SKED WILL BE APPENDED TO THE KSBY TAF
UNTIL FURTHER NOTICE.

&&

.MARINE...
A COLD FRONT WILL CONTINUE TO PUSH SOUTH OF THE WATERS THROUGH THIS
EVENING. BEHIND THE FRONT...HIGH PRESSURE STARTS TO NOSE INTO THE
AREA OVERNIGHT. N-NE WINDS WILL AVERAGE 10-15 KT. WAVES 1-2
FT...WITH SEAS 1-3 FT.

AN UPPER LEVEL TROUGH PUSHES ACROSS THE WATERS ON FRI AS SFC HIGH
PRESSURE BUILDS BACK INTO THE MID ATLANTIC REGION. WINDS N-NE AOB
10 KT FRI/FRI NIGHT. THE SFC HIGH THEN SLIDES OFF THE MID ATLANTIC
COAST BY SAT MORNING WITH SE WINDS AOB 15 KT...BECOMING SW BY SAT
NIGHT INTO SUNDAY. SW WINDS CONTINUE SUNDAY INTO MONDAY BEFORE THE
NEXT COLD FRONT MOVES THROUGH MONDAY NIGHT AND TURNS THE WINDS TO
THE NW AOB 15 KT INTO TUESDAY.

WAVES WILL REMAIN 1-2 FEET THROUGH TUESDAY. AN INCREASE IN SEAS TO
AROUND 4 FT IS EXPECTED ACROSS THE NORTHERN WATERS SAT NIGHT INTO
MONDAY DUE TO INCREASED S-SW FLOW.

&&

.EQUIPMENT...
KDOX RADAR IS DOWN FOR PART REPLACEMENT. RADAR EXPECTED TO RETURNED
TO SERVIVE ONCE WORK IS COMPLETED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...JDM
AVIATION...DAP
MARINE...JDM
EQUIPMENT...AKQ
Hazardous weather outlook, Jul 24, 3:26 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT THU JUL 24 2014

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-251930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
326 PM EDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS.
ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Local storm report, Jul 24, 10:53 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 AM EDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     SEDLEY                  36.77N  76.98W
07/24/2014                   SOUTHAMPTON        VA   LAW ENFORCEMENT

            TREES DOWN NEAR SEDLEY

&&

EVENT NUMBER AKQ1401211

DAP
Local storm report, Jul 24, 2:02 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
202 PM EDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 AM     TSTM WND DMG     CARRSVILLE              36.71N  76.83W
07/24/2014                   ISLE OF WIGHT      VA   LAW ENFORCEMENT

            TREE DOWN NEAR CARSVILLE HWY AND OLD MYRTLE RD

&&

CORRECTED EVENT TIME

EVENT NUMBER AKQ1401210

JM
Special weather statement, Jul 24, 2:25 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT THU JUL 24 2014

VAZ048-061-062-241915-
CUMBERLAND-FLUVANNA-GOOCHLAND-
225 PM EDT THU JUL 24 2014

...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND...
FLUVANNA AND GOOCHLAND COUNTIES THROUGH 315 PM EDT...

AT 222 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER HARDWARE...OR ABOUT 11 MILES WEST OF FORK
UNION...MOVING SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR HARDWARE AT 230 PM EDT...
SHORES AT 240 PM EDT...COHASSET AT 245 PM EDT...BREMO BLUFF AT 255
PM EDT...TRENTON MILLS AT 310 PM EDT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3788 7842 3775 7803 3758 7817 3761 7827
      3765 7825 3769 7825 3771 7833 3773 7837
      3773 7842 3777 7848 3781 7849

JFOSTER
Special weather statement, Jul 24, 3:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT THU JUL 24 2014

VAZ048-061-062-068-069-242015-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-POWHATAN-
315 PM EDT THU JUL 24 2014

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...CUMBERLAND...
FLUVANNA...GOOCHLAND AND POWHATAN COUNTIES THROUGH 415 PM EDT...

AT 314 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM FIFE TO TRENTS
MILL...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
HADENSVILLE TO 6 MILES NORTHWEST OF CUMBERLAND...MOVING SOUTHEAST AT
15 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE CUMBERLAND AROUND 330 PM
EDT...
  TRENHOLM AROUND 340 PM EDT...
  SUNNYSIDE AROUND 350 PM EDT...
  TOBACCOVILLE AROUND 355 PM EDT...
  MACON AROUND 405 PM EDT...
  POWHATAN AROUND 410 PM EDT...

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH CAN CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3754 7832 3764 7825 3768 7824 3769 7827
      3770 7828 3780 7808 3761 7780 3738 7812
      3751 7834

JFOSTER
Special weather statement, Jul 24, 3:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT THU JUL 24 2014

VAZ063-070-071-083-242045-
CHESTERFIELD-HANOVER-HENRICO-NEW KENT-
349 PM EDT THU JUL 24 2014

...A STRONG THUNDERSTORM OVER DOWNTOWN RICHMOND...HENRICO...
CHESTERFIELD...HANOVER AND NEW KENT COUNTIES THROUGH 445 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DOWNTOWN RICHMOND...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR MONTROSE...AND...RICHMOND
HEIGHTS AT 355 PM EDT...VARINA AT 400 PM EDT...RICHMOND
INTERNATIONAL...AND...FAIR OAKS AT 405 PM EDT...SANDSTON AT 410 PM
EDT...GLENDALE AT 415 PM EDT.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FREQUENT LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3759 7721 3740 7722 3743 7754 3756 7754

44
Special weather statement, Jul 24, 3:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT THU JUL 24 2014

VAZ062-068>070-242100-
AMELIA-CHESTERFIELD-GOOCHLAND-POWHATAN-
358 PM EDT THU JUL 24 2014

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...
GOOCHLAND...CHESTERFIELD AND POWHATAN COUNTIES THROUGH 500 PM EDT...

AT 357 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM JEFFERSON TO
PAINEVILLE...OR ALONG A LINE EXTENDING FROM GOOCHLAND TO 9 MILES
SOUTHEAST OF CUMBERLAND...MOVING SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WORSHAMS AROUND 405 PM EDT...
  WORSHAMS AROUND 410 PM EDT...
  TRUXILLO AROUND 415 PM EDT...
  SUBLETTS AROUND 420 PM EDT...
  GENITO AROUND 425 PM EDT...
  PILKINTON AROUND 430 PM EDT...

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH CAN CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

LAT...LON 3751 7754 3740 7754 3732 7756 3721 7779
      3741 7818 3767 7788

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 9:31 PM EDTSpecial Weather StatementAKQKing George44 min
Jul 23, 10:06 PM EDTSpecial Weather StatementAKQCaroline39 min
Jul 24, 5:18 AM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Hopewell57 min
Jul 24, 7:22 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Nottoway, City of Emporia38 min
Jul 24, 7:25 AM EDTSpecial Weather StatementAKQPrince George50 min
Jul 24, 7:27 AM EDTSpecial Weather StatementAKQPrince George48 min
Jul 24, 7:30 AM EDTSpecial Weather StatementAKQGloucester45 min
Jul 24, 7:48 AM EDTSpecial Weather StatementAKQSurry27 min
Jul 24, 7:50 AM EDTSevere Thunderstorm WarningAKQSurry, Sussex40 min
Jul 24, 8:02 AM EDTSpecial Weather StatementAKQSouthampton, Sussex43 min
Jul 24, 8:05 AM EDTSpecial Marine WarningAKQ85 min
Jul 24, 8:20 AM EDTTornado WarningAKQNorthampton40 min
Jul 24, 8:37 AM EDTSpecial Weather StatementAKQSouthampton, City of Franklin23 min
Jul 24, 8:41 AM EDTSpecial Marine WarningAKQ49 min
Jul 24, 8:42 AM EDTSpecial Marine WarningAKQ108 min
Jul 24, 8:52 AM EDTSpecial Marine WarningAKQ83 min
Jul 24, 8:55 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk35 min
Jul 24, 9:10 AM EDTSpecial Marine WarningAKQ95 min
Jul 24, 9:13 AM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Poquoson62 min
Jul 24, 9:23 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk52 min
Jul 24, 9:27 AM EDTAreal Flood AdvisoryAKQNorthampton3 hr
Jul 24, 9:46 AM EDTSpecial Marine WarningAKQ59 min
Jul 24, 10:01 AM EDTSpecial Weather StatementAKQNorthampton29 min
Jul 24, 10:07 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach56 min
Jul 24, 10:16 AM EDTSpecial Marine WarningAKQ74 min
Jul 24, 2:25 PM EDTSpecial Weather StatementAKQFluvanna50 min
Jul 24, 3:15 PM EDTSpecial Weather StatementAKQCumberland, Powhatan60 min
Jul 24, 3:49 PM EDTSpecial Weather StatementAKQHenrico, City of Richmond56 min
Jul 24, 3:58 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Powhatan62 min
Jul 24, 4:04 PM EDTAreal Flood AdvisoryAKQCity of Richmond56 min
Jul 24, 4:28 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, Powhatan, City of Richmond47 min
Jul 24, 4:40 PM EDTTornado WarningAKQChesterfield35 min
Jul 24, 4:59 PM EDTAreal Flood AdvisoryAKQChesterfield, Henrico, City of Richmond91 min
Jul 24, 5:09 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more51 min
Jul 24, 5:11 PM EDTSpecial Weather StatementAKQDinwiddie, Lunenburg, Mecklenburg, Nottoway64 min
Jul 24, 5:22 PM EDTTornado WarningAKQPrince George, City of Petersburg23 min
Jul 24, 5:49 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, City of Hopewell41 min
Jul 24, 5:54 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex51 min
Jul 24, 6:19 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, Mecklenburg, Sussex, City of Emporia56 min
Jul 24, 6:32 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, City of Suffolk43 min
Jul 24, 6:34 PM EDTSpecial Marine WarningAKQ116 min
Jul 24, 7:04 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin56 min
Jul 24, 7:15 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach45 min
Jul 24, 7:55 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach65 min

Nearby

Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.